i constantly have lower abdominal discomfort, its like an ache or electric spasm feeling around my bladder area, my vagina area always feels tender and i get a burning feeling down there. This seems to come and go every couple of weeks. This time it was triggered by intercourse. Sometimes alochol triggers the aches.
I used to get UTIs and took antibiotics and all was clear after 3 days but now theres no blood and no burning when I pee. I've been to doctors and theyve checked my urine about 18 times at least over the last 3 months, no growth but sometimes trace blood in urine . The docs dont know why I keep getting this discomfort and keep giving me antibiotics but this irritation keeps coming back. I even was sent to the hospital for an ultra sound on my kidneys and bladder area, all clear, I also had a smear test and STD/STI test, all clear, even Chlamydia was clear. The docs even had my fiance checked in case he had something that was irritating me, but that was clear too.
Im currently on a 3 month course of low dose antibiotics which the hospital prescribed to me- is this right? Im really uncomfortable and my mum says im too young (30 yrs) to be getting problems like this in that area! Could it be from my contraceptive pill??
What could be wrong? how can I deal with this annoyance and discomfort,im scared
Hi, Your pelvic pain could be from Interstitial Cystitis (IC). The classic pain symptoms of IC are bladder pain, pressure, vaginal pain or aching sensation. To fit the classic definition of IC you also have to have urinary frequency or the constant urge to void. You did not mention these symptoms. There is, however, a group of patients with early IC that have a dominant pain component without alot of urinary frequency. IC is an inflammatory disorder of the bladder and not an infection. Its common for patients to have multiple urine and vaginal cultures that are normal. You need to see a Urologist or a Urogynecologist who specializes in pelvic pain to sort out your symptoms. You may also have endometriosis with your complaints. At some point you will probably need a cystoscopy (look into your bladder) with hydrodistention to see if you have IC. The first step in getting effective treatment to to get a correct diagnosis. Go to the website ichelp.org for further info. Good Luck.
You need to see a urologist and have a cystoscopy done. You could possibly have IC, that will not show up on any urine tests.
I was diagnosed with IC after having a cystoscopy & biopsy done of the bladder wall. I also had numerous urine tests that always came back normal. I am currently on 6 months course of Bactric and also take Potassium Citrate. I really recommend the cystoscopy.
I had this happen to me as a result of the b.c. pill throwing my hormones all out of whack. If you can have your hormone levels tested that might be helpful. Also, google IC Network and join the support forum there. They have a lot of tips - diet can help you get some relief until you find some more permanent answers. I am still struggling but taking an estrogen supplement has helped me a lot. I am in menopause, so my hormones are a bit of a mess anyway, but the pill just made everything worse, worse, worse. If I could go back in time I would NEVER have taken it. I think progesterone is what is the trigger for me, and I just hope that some day I can resolve this once and for all. I am 6 months into this nightmare.
Hi everyone I really appreciate all your answers, thanks so much.. heres my update, i discovered a product called D-Mannose, a natural plant extract that sticks to bacteria (even hidden ones) in the bladder and flushes them out when you pee.. well can you believe it, my spasms/stabbing pains were GONE within 2 hours of drinking this product.. so this answers most of my questions, i obviously got immune to the antibiotics i have been taking over the last year and there is still bacteria (that is now super intelligent) hiding in my bladder! I am so sure of this because NOTHING has been able to clear this spasm im getting other than the D-Mannose... I do however now have a burning sensation in my vagina area, and inside is very sore and red, i have been advised by pharmacists that this is becuase of the excess antibiotics i have been taking that have caused an imbalance down there... It is still really uncomforatble and i want it to go away so i can finally feel 100% normal again. I have stopped the antibiotics. I am really upset with my GP and my hospital beacsue they treated me like I was nothing and i was wasting their time and left me with loads of antibiotics and their other solution was to give me codein and extra strong painkillers.
I have a hospital appointment in 2 months, if this isnt all cleared by then I will request a cystoscopy. To all who answered i have had the following tests and all were clear:
Urine Samples /cultures(loads of checks)
Smear Test (pap smear)
chlamydia/STD/STI test (swab)
Post Void Residual
Ultra Sound Urinary Tract
KUB also (kidneys)
thank you all again, for your help and good luck xxx
... thank you for your input Doctor, I did see a Urogynecologist who put me forward for the US-G Urinart tract and KUB tests, all were clear and they just gave me Macrodantin 50mg capsules, i had to take one a day for 3 months. i've stopped this today, i hate the side effects and its making me feel ill. Do you also agree I have thrush 'down there', i have no discharge it is just really irrated and sore/redness. Im currently using Caneston. I hate my GP they dont help me and like i said just offer pain killers and codien. its not fare.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.